MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD UD 27IN 4-0 S/A FS-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J441H
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Inflammation (1932)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Was any antibiotics/ prescription medication provided or required to treat the patient for the inflammation post-op ? was any surgical /medical intervention / re-suturing done on patient post-op initial procedure? the surgeon expected time between the suture placement and the "absorption"? did the operating surgeon observe any suture deficiency or anomaly before, during or after its use in the patient?.
 
Event or Problem Description
It was reported that a patient underwent pacemaker procedure on an unknown date and suture was used to suture a pacemaker pocket above the subclavian vein.Post-op, the suture was in place for 42 days.Pus and inflammation were observed at the suture site and the suture had not dissolved.The patient was not febrile and had no other symptoms of infection; cultures were not obtained.The suture was removed.Additional information has been requested.
 
Additional Manufacturer Narrative
(b)(4).Additional investigation summary: an used piece of product code j441, lot mh2278 was received for analysis.During the visual inspection of the used suture piece, body fluids and damaged caused by degradation of the suture were observed.The product code jv1472 is absorbable suture and the sample was received used and the time of exposure that has the suture in the environment could not be determined and no functional test could be performed due to sample condition.The sample was retired in 42 days after surgery at this time the absorption on the suture was correct since, the coated vicryl¿ device is completely absorbed by 70 days post implantation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.It could not be determined what may have caused the reported incident of: ¿the suture was in place for 42 days.Pus and inflammation were observed at the suture site and the suture had not dissolved¿.Additional investigation summary: one unopened sample of product code j441, lot mh2278 was received for analysis.The representative sample was examined for visual defects: appearance, color packages, wrinkles in the seal area, continuous seals, seal margins, over-sealing, damage (torn, punctured).The packet was opened and during the visual inspection the needles/sutures was correctly placed on the winding former.The suture was dispensed without problems and examined along of the strand and no defects, damaged or were observed.In addition, the coated vicryl¿ device is completely absorbed by 70 days post implantation.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the sample condition the assignable cause of the slow absorption of suture cannot be determined since no defects were observed on the packet or the suture.

Brand Name
VCL CT BRD UD 27IN 4-0 S/A FS-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9250878
Report Number2210968-2019-89186
Device Sequence Number1724657
Product Code GAM
UDI-Device Identifier10705031039919
UDI-Public10705031039919
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Catalogue NumberJ441H
Device Lot NumberMH2278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2019
Initial Date Received by Manufacturer 10/02/2019
Supplement Date Received by Manufacturer10/29/2019
Initial Report FDA Received Date10/29/2019
Supplement Report FDA Received Date11/15/2019
Patient Sequence Number1